Alert archive / Ohio / Tornado Warnings in 2013

Tornado Warning 20, NWS Northern Indiana

November 17, 20134 counties in Ohio; Adams County, Indiana

NWS Northern Indiana issued this tornado warning at Nov 17, 2013, 4:36 PM EST for 4 counties in Ohio; Adams County, Indiana. It was in force for 39 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 17, 2013, 4:36 PM EST (21:36 UTC)
Expired
Nov 17, 2013, 5:15 PM EST
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Adams County, IN, Allen County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 115 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 4:42 PM ESTTSTM WND GST 62Van Wert, OHVAN WERT MIDDLE SCHOOL.
Nov 17, 4:47 PM ESTTORNADO2 Nnw Wetzel, OHEF1. MAXIMUM WIND SPEED 100 MPH. MAXIMUM PATH WIDTH 150 YARDS. PATH LENGTH 2 MILES. TOUCHDOWN OCCURRED ABOUT 0.3 MILES SOUTH OF ELM SUGAR AND DONNER ROAD INTERSECTION AND LIFTED JUST SOUTH OF THE PAULDING.VAN WERT COUNTY LINE.
Nov 17, 4:49 PM ESTTORNADO3 Ene Wetzel, OHEF2. MAXIMUM WIND SPEED 130 MPH. MAXIMUM PATH WIDTH 440 YARDS. PATH LENGTH 11.1 MILES. TOUCHDOWN OCCURRED ON COUNTY ROAD 0 WEST OF ROAD 27 IN PUTNAM COUNTY. THE TORNADO CONITNUED NORTHEAST CLIPPING THE PAULDING PUTNAM COUNTY LINE BEFORE RE ENTERING PUTNAM COUN
Nov 17, 4:50 PM ESTTSTM WND DMGWetzel, OH3 CAMPERS WERE ROLLED AND SEVERAL OTHERS KNOCKED OFF BASES AT A STORAGE AREA. POWERLINES DOWN.
Nov 17, 4:51 PM ESTTORNADO2 S Mandale, OHEF2. MAXIMUM WIND SPEED 130 MPH. MAXIMUM PATH WIDTH 440 YARDS. PATH LENGTH 8 MILES. TOUCHDOWN OCCURRED ABOUT 0.25 MILES SOUTH OF THE INTERSECTION OF ROUTE 66 AND COUNTY LINE ROAD AND LIFTED ABOUT 5 MILES NE OF CLOVERDALE.
Nov 17, 4:59 PM ESTTSTM WND DMG1 Ne Mandale, OHTRAILER DESTROYED ON TOWNSHIP HIGHWAY 48 EAST OF SR 66.
Nov 17, 4:59 PM ESTTSTM WND DMG2 Ne Mandale, OHTRAILER DESTROYED ON TOWNSHIP HIGHWAY 48 EAST OF SR 66.
Nov 17, 4:59 PM ESTTSTM WND DMGCloverdale, OHSEVERAL TREES SNAPPED. POWER LINES DOWN. MULTIPLE BUILDINGS HEAVILY DAMAGED. POSSIBLE TORNADO.
Nov 17, 5:07 PM ESTTSTM WND GST 55Ohio City, OHSEVERAL GUSTS 50 TO 60 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 11:20 AM ESTTornado Watch PDSSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WFUS53 KIWX 172136
TORIWX
INC001-OHC003-125-137-161-172215-
/O.NEW.KIWX.TO.W.0020.131117T2136Z-131117T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EST SUN NOV 17 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN ADAMS COUNTY IN NORTHEAST INDIANA...
  NORTHERN ALLEN COUNTY IN WEST CENTRAL OHIO...
  SOUTHERN PAULDING COUNTY IN WEST CENTRAL OHIO...
  PUTNAM COUNTY IN WEST CENTRAL OHIO...
  VAN WERT COUNTY IN WEST CENTRAL OHIO...

* UNTIL 515 PM EST

* AT 434 PM EST...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO
  WERE LOCATED ALONG A LINE EXTENDING FROM PAYNE TO CONVOY TO 8 MILES
  SOUTHWEST OF ROCKFORD...AND MOVING EAST AT 70 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* THESE DANGEROUS STORMS WILL BE NEAR...
  DELPHOS AND OTTOVILLE AROUND 450 PM EST.
  KALIDA AND CONTINENTAL AROUND 455 PM EST.
  ELIDA AND GLANDORF AROUND 500 PM EST.
  OTTAWA AND LEIPSIC AROUND 505 PM EST.
  PANDORA AROUND 510 PM EST.
  BLUFFTON AROUND 515 PM EST.

OTHER LOCATIONS IN THE WARNING INCLUDE ROSELMS...CHARLOE...MELROSE...
GROVER HILL...WETZEL...JONESTOWN...MIDDLE POINT...OAKWOOD...MANDALE
AND VENEDOCIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4072 8460 4072 8479 4069 8480 4068 8490
      4085 8486 4114 8462 4116 8406 4116 8387
      4083 8387
TIME...MOT...LOC 2136Z 250DEG 62KT 4111 8469 4090 8462
          4064 8474

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MARSILI
2 follow-up statements
911 
WWUS53 KIWX 172158
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 PM EST SUN NOV 17 2013

INC001-OHC003-125-137-161-172215-
/O.CON.KIWX.TO.W.0020.000000T0000Z-131117T2215Z/
ADAMS IN-PUTNAM OH-VAN WERT OH-PAULDING OH-ALLEN OH-
458 PM EST SUN NOV 17 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN ALLEN...
SOUTHEASTERN PAULDING...VAN WERT...PUTNAM AND EAST CENTRAL ADAMS
COUNTIES UNTIL 515 PM EST...

AT 455 PM EST...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
CONTINENTAL TO KALIDA TO DELPHOS...AND MOVING EAST AT 70 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THESE DANGEROUS STORMS WILL BE NEAR...
  OTTAWA AND GLANDORF AROUND 505 PM EST.
  LEIPSIC AND COLUMBUS GROVE AROUND 510 PM EST.
  BLUFFTON AND PANDORA AROUND 515 PM EST.

OTHER LOCATIONS IN THE WARNING INCLUDE GOMER...VAUGHNSVILLE...MILLER
CITY...CAIRO...PRENTISS...WEST LEIPSIC...BELMORE...ROCKPORT...
BEAVERDAM AND GILBOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4072 8460 4072 8479 4069 8480 4068 8490
      4085 8486 4103 8459 4116 8406 4116 8387
      4083 8387
TIME...MOT...LOC 2158Z 250DEG 62KT 4117 8428 4102 8421
          4085 8431

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MARSILI
959 
WWUS53 KIWX 172215
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 PM EST SUN NOV 17 2013

INC001-OHC003-125-137-161-172224-
/O.EXP.KIWX.TO.W.0020.000000T0000Z-131117T2215Z/
ADAMS IN-PUTNAM OH-VAN WERT OH-PAULDING OH-ALLEN OH-
515 PM EST SUN NOV 17 2013

...THE TORNADO WARNING FOR NORTHERN ALLEN...SOUTHEASTERN PAULDING...
VAN WERT...PUTNAM AND EAST CENTRAL ADAMS COUNTIES WILL EXPIRE AT 515
PM EST/415 PM CST/...

THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE AT 515 PM EST. 
HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT THROUGH 
600 PM EST THIS EVENING FOR THE AREA WITH WIND GUSTS OF UP 70 MPH 
POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM EST FOR NORTHWEST OHIO.

LAT...LON 4072 8460 4072 8479 4069 8480 4068 8490
      4085 8486 4103 8459 4116 8406 4116 8387
      4083 8387
TIME...MOT...LOC 2214Z 250DEG 62KT 4126 8393 4111 8386
          4094 8397

$$

MARSILI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Nov 17, 3:39 PM EST, 57 minutes earlier.

Area forecast discussion, Nov 17, 3:39 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EST SUN NOV 17 2013

.SYNOPSIS...
ISSUED AT 650 AM EST SUN NOV 17 2013

AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM IOWA
THIS MORNING ACROSS THE UPPER GREAT LAKES TONIGHT. THE COLD FRONT
ASSOCIATED WITH THE LOW WILL SWEEP ACROSS OUR AREA AND CAUSE SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES THIS
AFTERNOON AND THIS EVENING. VERY WINDY CONDITIONS ARE EXPECTED TODAY
AND TONIGHT... WITH GUSTS UP TO 60 MPH THIS AFTERNOON AND THIS
EVENING. IT WILL TURN MUCH COLDER TONIGHT WITH A CHANCE FOR LAKE
EFFECT SNOW SHOWERS MONDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 228 PM EST SUN NOV 17 2013

...SEVERE WEATHER EXPECTED THIS AFTN/EARLY EVE...

A STRONGLY FORCED LINE OF CONVECTION IN THE ACT OF CONGEALING INTO A
LEWP/QLCS (AS OF 19Z) NEAR THE INDIANA/ILLINOIS BORDER WILL CONTINUE
EAST AND IMPACT THE ENTIRE FORECAST AREA THIS AFTERNOON INTO THE
EARLY EVENING. PDS TORNADO WATCH WARRANTED GIVEN INCREDIBLE
SHEAR/FLOW (0-1 KM SHEAR TO 45 KNOTS AND DEEP LAYER EFFECTIVE SHEAR
TO 70 KNOTS) AND ENOUGH INSTABILITY TO SUPPORT A HIGH RISK FOR
WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES WITH THIS LINE.
SOME MLCIN EXISTS THANKS TO PERSISTENT LOW STRATUS AND SHOWERS SO
FAR TODAY. HOWEVER...NARROW CORRIDOR OF LOW 60S SFC DEWPOINTS ON
EASTERN FRINGE OF COLD POCKET ALOFT SHOULD BE ENOUGH TO REDUCE MLCIN
AND INCREASE MLCAPE TO BTW 400-800 J/KG JUST AHEAD OF THIS LINE.

SYSTEM RESPONSIBLE FOR THE DANGEROUS WX IS EXTREMELY DYNAMIC WITH
NEGATIVE TILT TO DEEP PV ANOMALY (NOW NEAR THE IL/IA BORDER) AND
IMPRESSIVE 120 KT MID LVL JET UNDERCUTTING INTO THE OH VALLEY.
THIS, STRONG MID LVL DCVA, UPPER LVL DVRG, AND DEEP MOISTURE WITH
WAVE WILL ALLOW A 992 MB SFC LOW ACROSS SRN WI (AS OF 19Z) TO
DEEPEN NORTHEAST INTO THE NORTHERN GREAT LAKES TONIGHT. ASSOCIATED
STRONG ISALLOBARIC GRADIENT / RISE FALL COUPLET / SHOULD SUPPORT
A FEW GUSTS IN EXCESS OF 50 MPH JUST BEHIND THE SFC COLD FRONT
LATER THIS AFTN AND EVENING. CONDITIONS WILL IMPROVE OVERNIGHT
INTO MONDAY AS SYSTEM LIFTS OUT AND LARGE SCALE SUBSIDENCE/DRYING
OVERSPREADS THE LOWER LAKES AND OH VALLEY. CANNOT RULE OUT A FEW
LAKE EFFECT SPRINKLES/FLURRIES IN LOW LEVEL CAA REGIME AND WNW
BOUNDARY LAYER FLOW TRAJECTORIES...ALTHOUGH DRY AIR SHOULD WIN OUT
WITH MAINLY DRY CONDITIONS EXPECTED. LINGERING MODEST SFC PRESSURE
GRADIENT IN WAKE OF SYSTEM WILL KEEP WINDS UP A BIT TOMORROW WITH
GUST 25-30 MPH POSSIBLE.

&&

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 331 PM EST SUN NOV 17 2013

ONLY MINOR CHANGES MADE TO THE LONG TERM FORECAST WITH FOCUS ON
NEAR/SHORT TERM CONVECTIVE TRENDS. QUIET WEATHER AND SEASONABLE
TEMPS CAN BE EXPECTED TUESDAY INTO WEDNESDAY AS FLOW FLATTENS AND
HIGH PRESSURE BUILDS INTO THE REGION. LOW CHANCES FOR RAIN LATE IN
THE WEEK AS A FRONTAL BOUNDARY DROPS SOUTHEAST INTO THE AREA IN
DEVELOPING SOUTHWEST FLOW IN ADVANCE OF A FRACTURED UPPER TROUGH.
LAST SEVERAL MODEL CYCLES HAVE COME INTO BETTER AGREEMENT IN
AMPLIFYING/DIGGING THE NORTHERN STREAM UPPER TROUGH INTO THE
EASTERN CONUS WHICH WOULD SUPPORT A SIGNIFICANT COOL DOWN AND
CHANCES FOR LAKE EFFECT SNOW BY NEXT WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1220 PM EST SUN NOV 17 2013

MVFR CIGS ARE EXPECTED TO PERSIST THIS AFTERNOON IN MOIST/STRONG
SSW FLOW IN WARM SECTOR OF DYNAMIC SYSTEM APPROACHING THE GREAT
LAKES REGION. CONVECTION BLOSSOMING IN UNCAPPED WARM SECTOR ACROSS
ILLINOIS WILL EVENTUALLY WORK THROUGH SBN AROUND 20-22Z AND FWA
22-23Z IN ADVANCE OF A STRONG COLD FRONT. HIGH SHEAR ENVIRONMENT
COMBINED WITH INCREASING INSTABILITY PER COOLING ALOFT IN ADVANCE
OF FRONT WILL SUPPORT AN AIRMASS RIPE FOR SEVERE STORMS (WIND
GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES). ISO/SCT PRE-
FRONTAL CONVECTION IS ALSO A CONCERN WITH SHRA/VCTS MENTION
RETAINED BEFORE MAIN BATCH OF CONVECTION. STRONG ISOLLABARIC
GRADIENT AND DEEP MIXING/STEEP LAPSE RATES IN WAKE OF FRONT LATE
THIS AFTERNOON AND EVENING MAY SUPPORT A PERIOD OF STRONG SYNOPTIC
WIND GUSTS IN EXCESS OF 50 KNOTS. VFR WITH DIMINISHING WINDS
BEYOND THIS EVENING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR MIZ077>081.

OH...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR OHZ001-002-004-005-
     015-016-024-025.

LM...STORM WARNING UNTIL 5 AM EST MONDAY FOR LMZ043-046.

&&

SYNOPSIS...JT
SHORT TERM...STEINWEDEL
LONG TERM...STEINWEDEL
AVIATION...STEINWEDEL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Nov 17, 5:25 AM EST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 AM EST SUN NOV 17 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-181030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
525 AM EST SUN NOV 17 2013 /425 AM CST SUN NOV 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. SCATTERED THUNDERSTORMS WITH DAMAGING WINDS AND
POSSIBLY TORNADOES... ARE EXPECTED TO MOVE INTO WESTERN PORTIONS
OF THE AREA BY EARLY AFTERNOON... THEN TRANSITION TO A LINE OF
SEVERE STORMS WITH WIDESPREAD DAMAGING WINDS AND ISOLATED
TORNADOES AS THEY MOVE ACROSS OUR AREA THIS AFTERNOON AND THIS
EVENING. THE STORMS ARE EXPECTED TO BE MOVING EAST TO NORTHEAST AT 50
TO 60 MPH. IN ADDITION... IT WILL BE VERY WINDY TODAY AND
TONIGHT... EVEN OUTSIDE OF THUNDERSTORM ACTIVITY... ESPECIALLY
LATE THIS AFTERNOON AND THIS EVENING WHEN WIND GUSTS TO 60 MPH ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-181030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
525 AM EST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH EARLY AFTERNOON. A STORM
WARNING IS IN EFFECT FOR LATE THIS AFTERNOON AND TONIGHT. IN
ADDITION... SEVERE THUNDERSTORMS WITH WIND GUSTS OVER 50 KNOTS AND
TORNADOES ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LINGER INTO MONDAY
NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Nov 17, 4:03 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     E DOWAGIAC              41.98N  86.11W
11/17/2013                   CASS               MI   TRAINED SPOTTER

            BUILDING DAMAGE AND LIMBS DOWN

&&

KG
Local storm report, Nov 17, 4:05 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     2 NNE OSWEGO            41.34N  85.78W
11/17/2013                   KOSCIUSKO          IN   NWS EMPLOYEE

            20 INCH DIAMETER TREE DOWN

&&

KG
Local storm report, Nov 17, 4:09 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     NON-TSTM WND DMG 2 SSE ETNA              41.25N  85.56W
11/17/2013                   WHITLEY            IN   EMERGENCY MNGR

            TREE ACROSS ROAD AND POWER LINES DOWN

&&

KG
Local storm report, Nov 17, 4:19 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     4 SSE SOUTH BEND        41.63N  86.22W
11/17/2013                   ST. JOSEPH         IN   TRAINED SPOTTER

            TREE UPROOTED AND DOWN ON HOUSE SOUTH SIDE OF 4-H
            FAIRGROUNDS

&&

KG
Special weather statement, Nov 17, 4:20 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EST SUN NOV 17 2013

INZ006-007-MIZ080-081-OHZ001-172145-
BRANCH MI-HILLSDALE MI-LAGRANGE IN-STEUBEN IN-WILLIAMS OH-
420 PM EST SUN NOV 17 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN WILLIAMS...
SOUTHEASTERN BRANCH...HILLSDALE...STEUBEN AND SOUTHEASTERN LAGRANGE
COUNTIES...

AT 417 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF ANGOLA...OR 7 MILES NORTH
OF KENDALLVILLE...MOVING NORTHEAST AT 80 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HILLSDALE...
  FREMONT...
  READING AND QUINCY...
  LAKE JAMES...BERLIEN AND KINDERHOOK...
  RAY...MONTGOMERY AND CALIFORNIA...
  LAKE WILSON AND BEAR LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4187 8436 4154 8488 4154 8529 4165 8522
      4208 8474
TIME...MOT...LOC 2121Z 229DEG 71KT 4159 8514

JBALL
Local storm report, Nov 17, 4:30 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TORNADO          3 S LOGANSPORT          40.71N  86.36W
11/17/2013                   CASS               IN   EMERGENCY MNGR

            SW SIDE OF LOGANSPORT AT LEAST 1 HOUSE DESTROYED
            ANOTHER SEVERELY DAMAGED... MULTIPLE TREES
            DOWN...EVACUATED COMPLEXES DUE TO GAS LEAKS.

&&

KG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 4:08 AM ESTHigh Wind WarningIWXAllen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more20 hr
Nov 17, 1:37 PM ESTSpecial Weather StatementIWXWilliams38 min
Nov 17, 4:07 PM ESTSevere Thunderstorm WarningIWXDefiance, Paulding, Van Wert38 min
Nov 17, 4:15 PM ESTTornado WarningIWXPaulding30 min
Nov 17, 4:47 PM ESTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams43 min
Nov 17, 4:51 PM ESTSevere Thunderstorm WarningIWXDefiance, Henry, Paulding, Putnam39 min
Nov 17, 5:07 PM ESTTornado WarningIWXDefiance, Henry, Putnam23 min
Nov 17, 5:12 PM ESTSevere Thunderstorm WarningIWXAllen, Putnam, Van Wert48 min
Nov 17, 5:07 AM ESTStorm WarningIWX23 hr
Nov 17, 12:20 PM ESTSpecial Weather StatementIWXCass, Fulton, Miami, Pulaski, Wabash25 min
Nov 17, 12:36 PM ESTSevere Thunderstorm WarningIWXFulton, Kosciusko, Miami, Wabash39 min
Nov 17, 1:26 PM ESTSpecial Marine WarningIWX2 hr
Nov 17, 2:24 PM ESTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph, Starke51 min
Nov 17, 2:33 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, White42 min
Nov 17, 2:49 PM ESTTornado WarningIWXCass, White26 min
Nov 17, 3:03 PM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph, Starke42 min
Nov 17, 3:05 PM ESTTornado WarningIWXPulaski25 min
Nov 17, 3:07 PM ESTTornado WarningIWXCass, Fulton, Miami, White23 min
Nov 17, 3:14 PM ESTSevere Thunderstorm WarningIWXCass, Grant, Huntington, Miami, Wabash46 min
Nov 17, 3:16 PM ESTTornado WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke44 min
Nov 17, 3:19 PM ESTTornado WarningIWXCass, Miami, Wabash26 min
Nov 17, 3:33 PM ESTTornado WarningIWXBlackford, Grant, Huntington, Miami, Wabash, Wells42 min
Nov 17, 3:41 PM ESTTornado WarningIWXHuntington, Miami, Wabash, Whitley34 min
Nov 17, 3:45 PM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble30 min
Nov 17, 3:57 PM ESTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley48 min
Nov 17, 4:20 PM ESTSpecial Weather StatementIWXSteuben25 min
Nov 17, 4:27 PM ESTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Jay48 min

Nearby

Tornado Warnings in Ohio, 2013Tornado Warnings in Indiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.